Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just learned that I am HIV+ in Thailand

Mar 1, 2009

Dear Mark,

I am a healthy 45 years old American gay male who moved two years ago from San Francisco to China and now I have been living in Thailand for about 4 months. I was HIV- as of Aug08; I remember having one incident where a condom broke during sex back in Aug08. During Oct08 I got flu-like symptoms (fever, diarrhea, stomach pains, etc) and in the past months (jan09, Feb09) I have had a semi constant diarrhea (maybe the Thai food, I thought). On Feb10, 2009 I was told I was HIV+ and a CD4 count was sent to the main lab to find out what to do next. Im an otherwise healthy guy, dont drink often, non smoker and dont use recreational drugs. I was on depression and anxiety medications until 2007 after being on for about ten years and I phased them off thanks to some Chinese medications and I am currently taking zanax for sleeping. I have been reading this forum like there is not tomorrow; but I would like to ask you what to do next in such a foreign country. I learnt that Thailand has access to triple drug combination therapy; but I am still awaiting my cd4 results since I am in a remote part of Thailand.

Thanks and best regards,

Response from Dr. Holodniy

I think you need the CD4 count to know what to do next. Given that result, will determine whether you need HIV treatment now or later. Yes, Thailand does have HIV meds in combination, so if you need to start meds that shouldn't be a problem.



Previous
viroload since 4 months between 400-500
Next
HBV DNA Lab Result

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement